MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETY-LOK¿ SYRINGE WITH DETACHABLE NEEDLE; SAFETY ENGINEERED SYRINGE AND NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETY-LOK¿ SYRINGE WITH DETACHABLE NEEDLE; SAFETY ENGINEERED SYRINGE AND NEEDLE
Catalog Number 309596
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd safety-lok¿ syringe with detachable needle had scale marking issues found before use.There was no report of injury or medical intervention noted.
 
Additional Manufacturer Narrative
Investigation conclusion: seven samples were received, six of them were in sealed packages and one was loose without the package.Samples were confirmed to be from lot 7212671.The samples were visually evaluated, these samples have no legible scale mark, thus, the defect noted by end user, can be confirmed.Manufacturing date for batch 7212671: 08/04/2017-08/06/2017, batch size was (b)(4).A quality notification was created on 8/04/2017 due to blank barrels found during processing, affected product was scraped and machine adjustments were performed prior to resume production.Batch 7212671 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.Investigation conclusion: the defect is confirmed based on sample evaluation.Root cause is undetermined.

Brand Name
BD SAFETY-LOK¿ SYRINGE WITH DETACHABLE NEEDLE
Common Device Name
SAFETY ENGINEERED SYRINGE AND NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key7275227
Report Number1213809-2018-00039
Device Sequence Number13954794
Product Code FMI
UDI-Device Identifier00382903095964
UDI-Public00382903095964
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K944757
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2022
Device Catalogue Number309596
Device Lot Number7212671
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2018
Initial Date Received by Manufacturer 01/23/2018
Supplement Date Received by Manufacturer01/23/2018
Initial Report FDA Received Date02/15/2018
Supplement Report FDA Received Date03/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;